Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
127 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Sulfasalazine cause weight gain?

Hi, I have been diagnosed with UC about 14 years ago, was treated successfully and it went into remission. 2 years ago I had a bowel obstruction, hospitalized 3 weeks, removal of cecum & some bowel removal. 6 months later had another BO, surgery but no resection. Since then have had continual problems with diarrhea (unmanagable & explosive) at first every day, then every 2-3 days. Started sulfasalazine (again) 6 months ago, and now (finally) episodes are about 7-10 days apart. Having more problems with weight gain,up about 10-15 lbs! I exercise every day and following a Paleo diet, but not seeing any improvement with my weight. Does the sulfasalazine cause weight gain? I also take Zantac 2xdaily for heartburn & thyroxin. Would appreciate if you can help Many thanks, Kate
Fri, 29 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
General & Family Physician 's  Response
Hello,

There is no reason why Zantac combined with thyroxin and Sulphasalazine should cause increased weight.IT will if your activity level falls thougH but you are regular on exercises.

Stomach upset, nausea, vomiting, loss of appetite, headache, dizziness, or unusual tiredness may occur with sulfasalazine.

If any of these effects persist or worsen, notify your doctor or pharmacist promptly. This medication may cause your skin and urine to turn orange-yellow.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr AJEET SINGH, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking sulfasalazine for about 4 days and have felt sick (stomach) ever since. I have diverticulitis and colitis and have taken Asacol...

Recent questions on  Zantac

doctor1 MD

I am asthmatic since early childhood ,Now since one year I have devoloped chronic urticaria and I have raised IGE Levels normal value is 190 and...

doctor1 MD

Hi, I have been diagnosed with UC about 14 years ago, was treated successfully and it went into remission. 2 years ago I had a bowel obstruction,...

doctor1 MD

I m 60 yrs. old, 178lbs and pretty good health. The following symtoms I have a tickle in my throat which leads to a cough watery eyes with...

doctor1 MD

I have been having some type of attacks that we stiff haven't got to the bottom of, I have been diagnosed with ulcer because the zantac helped me...

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get...

doctor1 MD

i have acid reflex coughing gases

doctor1 MD

I am 74 and I take 20 mg of omeprazole once a day. My kidney function has decreased over 3 months from 52 to 42eGRF. Should I quit taking omeprazole?